MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/01/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon rupture and removal difficulties occurred.The patient presented with iliac vein compression.The target lesion was located in the inferior vena cava.A 5.0 x40, 75cm gladiator elite was advanced for dilatation.However, during inflation at 18 atmospheres, the balloon ruptured and could not be withdrawn.The physician then cut the delivery system and removed the balloon by surgical incision.The procedure was completed with another of the same device.There were no patient complications reported and the patient status was stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: gladiator 5 x 40, 75cm was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A complete circumferential tear was identified located approximately 9mm proximal of the distal markerband.An examination of the markerbands identified no issues which could potentially have contributed to this complaint.A visual and tactile examination found the shaft of the device to have completely detached at approximately 35mm proximal to the proximal balloon sleeve.This type of damage was as the result of the physician cutting the balloon delivery system as reported in the complaint event description.A visual and microscopic examination identified no damage to the markerbands.Tip damage was noted.This type of damage is consistant with excessive forece being applied to the device when attempting to cross the lesion.No other issues were identified during the product analysis.

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10606591
Report Number2134265-2020-13247
Device Sequence Number16879160
Product Code LIT
UDI-Device Identifier08714729809678
UDI-Public08714729809678
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2022
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0024297837
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2020
Initial Date Received by Manufacturer 09/18/2020
Supplement Date Received by Manufacturer10/27/2020
Initial Report FDA Received Date09/30/2020
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient Weight65